I recommend seeing your doctor to determine if this lump is from the Juvederm or a granuloma at which point treatment can be determined. It is rare that Juvederm lasts more than a year but it does occur in some instances.
Even though Juvederm is only supposed to last about a year, and about 4-6 months in the lips, I have seen it last much longer. Particularly in the tear trough, I have dissolved Juvederm over 2 years from its placement by other physicians with hyaluronidase. I I would use this for your lips. It might require 2 treatments.
or palpable nodules can occur after any filler injection. If they are bothersome to you they can often
be treated with medicines, which can dissolve the filler. This is true for Juvederm,
which is composed of hyaluronic acid a naturally occurring substance in
skin. Your Plastic Surgeon or
Dermatologist can advise you if this might work.
It is possible that you have a juvederm nodule, or possibly a granuloma which your dermatologist can likely dissolve simply with hyaluronidase. Occasionally, these have to be cut out, or punctured and expressed, although they can also dissolve very slowly on their own.
The lumps may be caused by Juvederm, which can last two years, or granulation tissue. Please see your physician for assessment. Hyaluronidase can dissolve the lump if it is Juvederm or a cortisone injection may decrease granulation tissue.
It is unusual but Juvederm can last for two years. Part of it may be absorbed and parts may still be present and look like lumps. The easiest way to know what is causing the lumps is to inject the antidote (hyaluronidase) in the lumps and itshould dissolve quickly if there is Juvederm in it. Then you can have fresh Juvederm injected in a few days.
Juvederm typically does not last 2 years. It may be scar tissue or a granuloma. See your doctor again to be sure it was actually Juvederm that was injected or if you need a steroid injected. Permanent fillers can cause lumps 2 years later.
Juvederm normally goes away in the lips faster than in other areas simply because the lips move a lot and so filler just doesn't last there. It would be abnormal for the lumps to actually be filler at this point, and more likely that they are scar tissue or hematomas. An in-person evaluation with a trained professional should be able to help determine what they are. If a very small, conservative amount of hyaluronidase is injected into one of the lumps and it goes away or gets smaller, then it very well could just be pockets of filler that are left and it can be dissolved. But since it's been two years I would be very conservative with the amount of hyaluronidase injected as you don't want to get rid of any of your own hyaluronic acid.
"This answer has been solicited without seeing this patient and
cannot be held as true medical advice, but only opinion. Seek in-person
treatment with a trained medical professional for appropriate care."
I agree with Dr. Martin that it is unusual for lumps to persist 2 years post-filler with a product like Juvederm (and therefore the potential for you having had a more permanent filler injected is significant). Nevertheless, I have seen cases of Juvederm injected under the eyes where lumps persisted for 3-4 years so it is hardly impossible.
It is unlikely to be Juvederm two years later, but possible to have a granuloma or scar tissue forming lumps. These are usually treated with a steroid injection directly into the lump. I recommend you see a dermatologist for an exam to sort out the problem.